February  2016, 9(1): 109-123. doi: 10.3934/dcdss.2016.9.109

A dynamic domain decomposition for the eikonal-diffusion equation

1. 

Dipartimento di Matematica, Sapienza Università di Roma, Piazzale Aldo Moro 5, 00185 Roma, Italy, Italy

Received  September 2014 Revised  February 2015 Published  December 2015

We propose a parallel algorithm for the numerical solution of the eikonal-diffusion equation, by means of a dynamic domain decomposition technique. The new method is an extension of the patchy domain decomposition method presented in [5] for first order Hamilton-Jacobi-Bellman equations. Using the connection with stochastic optimal control theory, the semi-Lagrangian scheme underlying the original method is modified in order to deal with (possibly degenerate) diffusion. We show that under suitable relations between the discretization parameters and the diffusion coefficient, the parallel computation on the proposed dynamic decomposition can be faster than that on a static decomposition. Some numerical tests in dimension two are presented, in order to show the features of the proposed method.
Citation: Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109
References:
[1]

Birkhäuser, 1997. doi: 10.1007/978-0-8176-4755-1.  Google Scholar

[2]

SIAM Journal of Control and Optimization, 28 (1990), 950-965. doi: 10.1137/0328053.  Google Scholar

[3]

in Analysis and Optimization of Systems (eds. A. Bensoussan, J.-L. Lions), Lecture Notes in Control and Information Sciences, 144, Springer-Verlag, 1990, 103-112. doi: 10.1007/BFb0120033.  Google Scholar

[4]

in System Modeling and Optimization (eds. C. Pötzsche, et al.), 443, Springer, 2014, 74-84. doi: 10.1007/978-3-662-45504-3_7.  Google Scholar

[5]

SIAM Journal on Scientific Computing, 34 (2012), 2625-2649. doi: 10.1137/110841576.  Google Scholar

[6]

S. Cacace and M. Falcone, A dynamic domain decomposition for a class of second order semi-linear equations,, in preparation, ().   Google Scholar

[7]

Mathematical Modelling and Numerical Analysis, 29 (1995), 97-122.  Google Scholar

[8]

in Domain Decomposition methods in Scientific and Engineering Computing (eds. D. E. Keyes and J. Xu), Contemporary Mathematics, 180, AMS, 1994, 477-483. doi: 10.1090/conm/180/02008.  Google Scholar

[9]

SIAM, 2014.  Google Scholar

[10]

Applied Numerical Mathematics, 15 (1994), 207-218. doi: 10.1016/0168-9274(94)00017-4.  Google Scholar

[11]

Oxford University Press, 1999.  Google Scholar

[12]

Springer, 2008. Google Scholar

[13]

Proc. Natl. Acad. Sci. USA, 93 (1996), 1591-1595. doi: 10.1073/pnas.93.4.1591.  Google Scholar

[14]

Cambridge University Press, 1999.  Google Scholar

[15]

SIAM J. Numer. Anal., 41 (2003), 325-363. doi: 10.1137/S0036142901392742.  Google Scholar

[16]

SIAM J. Numer. Anal., 41 (2003), 673-694. doi: 10.1137/S0036142901396533.  Google Scholar

[17]

IEEE Trans. Autom. Control, 40 (1995), 1528-1538. doi: 10.1109/9.412624.  Google Scholar

[18]

Math. Comp., 74 (2005), 603-627. doi: 10.1090/S0025-5718-04-01678-3.  Google Scholar

show all references

References:
[1]

Birkhäuser, 1997. doi: 10.1007/978-0-8176-4755-1.  Google Scholar

[2]

SIAM Journal of Control and Optimization, 28 (1990), 950-965. doi: 10.1137/0328053.  Google Scholar

[3]

in Analysis and Optimization of Systems (eds. A. Bensoussan, J.-L. Lions), Lecture Notes in Control and Information Sciences, 144, Springer-Verlag, 1990, 103-112. doi: 10.1007/BFb0120033.  Google Scholar

[4]

in System Modeling and Optimization (eds. C. Pötzsche, et al.), 443, Springer, 2014, 74-84. doi: 10.1007/978-3-662-45504-3_7.  Google Scholar

[5]

SIAM Journal on Scientific Computing, 34 (2012), 2625-2649. doi: 10.1137/110841576.  Google Scholar

[6]

S. Cacace and M. Falcone, A dynamic domain decomposition for a class of second order semi-linear equations,, in preparation, ().   Google Scholar

[7]

Mathematical Modelling and Numerical Analysis, 29 (1995), 97-122.  Google Scholar

[8]

in Domain Decomposition methods in Scientific and Engineering Computing (eds. D. E. Keyes and J. Xu), Contemporary Mathematics, 180, AMS, 1994, 477-483. doi: 10.1090/conm/180/02008.  Google Scholar

[9]

SIAM, 2014.  Google Scholar

[10]

Applied Numerical Mathematics, 15 (1994), 207-218. doi: 10.1016/0168-9274(94)00017-4.  Google Scholar

[11]

Oxford University Press, 1999.  Google Scholar

[12]

Springer, 2008. Google Scholar

[13]

Proc. Natl. Acad. Sci. USA, 93 (1996), 1591-1595. doi: 10.1073/pnas.93.4.1591.  Google Scholar

[14]

Cambridge University Press, 1999.  Google Scholar

[15]

SIAM J. Numer. Anal., 41 (2003), 325-363. doi: 10.1137/S0036142901392742.  Google Scholar

[16]

SIAM J. Numer. Anal., 41 (2003), 673-694. doi: 10.1137/S0036142901396533.  Google Scholar

[17]

IEEE Trans. Autom. Control, 40 (1995), 1528-1538. doi: 10.1109/9.412624.  Google Scholar

[18]

Math. Comp., 74 (2005), 603-627. doi: 10.1090/S0025-5718-04-01678-3.  Google Scholar

[1]

Olivier Ley, Erwin Topp, Miguel Yangari. Some results for the large time behavior of Hamilton-Jacobi equations with Caputo time derivative. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3555-3577. doi: 10.3934/dcds.2021007

[2]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[3]

Ahmad El Hajj, Hassan Ibrahim, Vivian Rizik. $ BV $ solution for a non-linear Hamilton-Jacobi system. Discrete & Continuous Dynamical Systems, 2021, 41 (7) : 3273-3293. doi: 10.3934/dcds.2020405

[4]

Jihoon Lee, Nguyen Thanh Nguyen. Gromov-Hausdorff stability of reaction diffusion equations with Robin boundary conditions under perturbations of the domain and equation. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1263-1296. doi: 10.3934/cpaa.2021020

[5]

Shanjian Tang, Fu Zhang. Path-dependent optimal stochastic control and viscosity solution of associated Bellman equations. Discrete & Continuous Dynamical Systems, 2015, 35 (11) : 5521-5553. doi: 10.3934/dcds.2015.35.5521

[6]

Yangrong Li, Fengling Wang, Shuang Yang. Part-convergent cocycles and semi-convergent attractors of stochastic 2D-Ginzburg-Landau delay equations toward zero-memory. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3643-3665. doi: 10.3934/dcdsb.2020250

[7]

Mohamed Ouzahra. Approximate controllability of the semilinear reaction-diffusion equation governed by a multiplicative control. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021081

[8]

Qi Lü, Xu Zhang. A concise introduction to control theory for stochastic partial differential equations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021020

[9]

Julian Koellermeier, Giovanni Samaey. Projective integration schemes for hyperbolic moment equations. Kinetic & Related Models, 2021, 14 (2) : 353-387. doi: 10.3934/krm.2021008

[10]

Ágota P. Horváth. Discrete diffusion semigroups associated with Jacobi-Dunkl and exceptional Jacobi polynomials. Communications on Pure & Applied Analysis, 2021, 20 (3) : 975-994. doi: 10.3934/cpaa.2021002

[11]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[12]

Fabio Camilli, Serikbolsyn Duisembay, Qing Tang. Approximation of an optimal control problem for the time-fractional Fokker-Planck equation. Journal of Dynamics & Games, 2021  doi: 10.3934/jdg.2021013

[13]

Kehan Si, Zhenda Xu, Ka Fai Cedric Yiu, Xun Li. Open-loop solvability for mean-field stochastic linear quadratic optimal control problems of Markov regime-switching system. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021074

[14]

Tobias Geiger, Daniel Wachsmuth, Gerd Wachsmuth. Optimal control of ODEs with state suprema. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021012

[15]

Wensheng Yin, Jinde Cao, Guoqiang Zheng. Further results on stabilization of stochastic differential equations with delayed feedback control under $ G $-expectation framework. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021072

[16]

Jamal Mrazgua, El Houssaine Tissir, Mohamed Ouahi. Frequency domain $ H_{\infty} $ control design for active suspension systems. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021036

[17]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[18]

Lars Grüne, Luca Mechelli, Simon Pirkelmann, Stefan Volkwein. Performance estimates for economic model predictive control and their application in proper orthogonal decomposition-based implementations. Mathematical Control & Related Fields, 2021  doi: 10.3934/mcrf.2021013

[19]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[20]

Cheng Wang. Convergence analysis of Fourier pseudo-spectral schemes for three-dimensional incompressible Navier-Stokes equations. Electronic Research Archive, , () : -. doi: 10.3934/era.2021019

2019 Impact Factor: 1.233

Metrics

  • PDF downloads (74)
  • HTML views (1)
  • Cited by (1)

Other articles
by authors

[Back to Top]